Advertisement

Communications in Mathematical Physics

, Volume 239, Issue 1–2, pp 309–341 | Cite as

The Camassa-Holm Hierarchy, N-Dimensional Integrable Systems, and Algebro-Geometric Solution on a Symplectic Submanifold

  • Zhijun QiaoEmail author
Article

Abstract

This paper shows that the Camassa-Holm (CH) spectral problem yields two different integrable hierarchies of nonlinear evolution equations (NLEEs), one is of negative order CH hierachy while the other one is of positive order CH hierarchy. The two CH hierarchies possess the zero curvature representations through solving a key matrix equation. We see that the well-known CH equation is included in the negative order CH hierarchy while the Dym type equation is included in the positive order CH hierarchy. Furthermore, under two constraint conditions between the potentials and the eigenfunctions, the CH spectral problem is cast in: 1. a new Neumann-like N-dimensional system when it is restricted into a symplectic submanifold of ℝ 2N which is proven to be integrable by using the Dirac-Poisson bracket and the r-matrix process; and 2. a new Bargmann-like N-dimensional system when it is considered in the whole ℝ 2N which is proven to be integrable by using the standard Poisson bracket and the r-matrix process.

Keywords

Matrix Equation Constraint Condition Poisson Bracket Type Equation Spectral Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ablowitz, M.J., Segur, H.: Soliton and the Inverse Scattering Transform. Philadelphia: SIAM, 1981Google Scholar
  2. 2.
    Alber, M.S., Roberto Camassa, Fedorov, Y.N., Holm, D.D., Marsden, J.E.: The complex geometry of weak piecewise smooth solutions of integrable nonlinear PDE's of shallow water and Dym type. Commun. Math. Phys. 221, 197–227 (2001)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Alber, M.S., Roberto Camassa, Holm, D.D., Marsden, J.E.: The geometry of peaked solitons and billiard solutions of a class of integrable PDEs. Lett. Math. Phys. 32, 137–151 (1994)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Alber, M.S., Fedorov, Y.N.: Wave solution of evolution equations and Hamiltonian flows on nonlinear subvarieties of generalized Jacobians. J. Phys. A: Math. Gen. 33, 8409–8425 (2000)CrossRefMathSciNetzbMATHGoogle Scholar
  5. 5.
    Alber, M.S., Fedorov, Y.N.: Algebraic geometrical solutions for certain evolution equations and Hamiltonian flows on nonlinear subvarieties of generalized Jacobians. Inv. Prob. 17 (2001), to appearGoogle Scholar
  6. 6.
    Arnol'd, V.I.: Mathematical Methods of Classical Mechanics. Berlin: Springer-Verlag, 1978Google Scholar
  7. 7.
    Camassa, R., Holm, D.D.: An integrable shallow water equation with peaked solitons. Phys. Rev. Lett. 71, 1661–1664 (1993)CrossRefMathSciNetzbMATHGoogle Scholar
  8. 8.
    Calogero, F.: An integrable Hamiltonian system. Phys. Lett. A 201, 306–310 (1995)CrossRefMathSciNetzbMATHGoogle Scholar
  9. 9.
    Cao, C.W.: Nonlinearization of Lax system for the AKNS hierarchy. Sci. China A (in Chinese) 32, 701–707 (1989); also see English Edition: Nonlinearization of Lax system for the AKNS hierarchy. Sci. Sin. A 33, 528–536 (1990)Google Scholar
  10. 10.
    Dickey, L.A.: Soliton Equations and Hamiltonian Systems. Singapore: World Scientific, 1991Google Scholar
  11. 11.
    Dubrovin, B.: Riemann surfaces and nonlinear equations. I. Moscow: MGU, 1986Google Scholar
  12. 12.
    Dubrovin, B.: Theta-functions and nonlinear equations. Russ. Math. Surv. 36, 11–92 (1981)zbMATHGoogle Scholar
  13. 13.
    Faddeev, L.D., Takhtajan, L.A.: Hamiltonian Methods in the Theory of Solitons. Berlin: Springer-Verlag, 1987Google Scholar
  14. 14.
    Gesztesy, F., Holden, H.: Algebraic-geometric solutions of the Camassa-Holm hierarchy. Private communication, to appear in Revista Mat. IberoamericanaGoogle Scholar
  15. 15.
    Griffiths, P., Harris, J.: Principles of Algebraic Geometry. New York: Wiley, 1978Google Scholar
  16. 16.
    Newell, A.C.: Soliton in Mathematical Physics. Philadelphia: SIAM, 1985Google Scholar
  17. 17.
    Novikov, S.P., Manakov, S.V., Pitaevskii, L.P., Zakharov, V.E.: Theory of Solitons. The Inverse Scattering Method. New York: Plenum, 1984Google Scholar
  18. 18.
    Qiao, Z.J., Cao, C.W., Strampp, W.F.: Category of nonlinear evolution equations, algebraic structure, and r-matrix. J. Math. Phys. 44, 701–722 (2003)CrossRefGoogle Scholar
  19. 19.
    Qiao, Z.J.: Generalized r-matrix structure and algebro-geometric solutions for integrable systems. Rev. Math. Phys. 13, 545–586 (2001)CrossRefMathSciNetGoogle Scholar
  20. 20.
    Ragnisco, O., Bruschi, M.: Peakons, r-matrix and Toda Lattice. Physica A 228, 150–159 (1996)MathSciNetGoogle Scholar
  21. 21.
    Sklyanin, E.K.: Separation of variables. Prog. Theor. Phys. Suppl. 118, 35–60 (1995)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Suris, Y.B.: A discrete time peakons lattice. Phys. Lett. A 217, 321–329 (1996)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  1. 1.Los Alamos National LaboratoryLos AlamosUSA

Personalised recommendations